Format

Send to

Choose Destination
Liver Transpl. 2007 Jan;13(1):162-4.

Terbinafine-induced hepatic failure requiring liver transplantation.

Author information

1
Piedmont Transplant Services, Piedmont Hospital, Atlanta, GA 30342, USA.

Abstract

Drug-induced liver disease accounts for about 50% of acute or subacute liver failure in the United States. United Network of Organ Sharing (UNOS) data suggest 8%-20% of liver transplantation in this country per year is for fulminant liver failure due to drugs. Even though the most common medication implicated in acute liver injury is acetaminophen (75%), there are numerous other drugs that are responsible for acute and chronic liver injury. A variety of antifungal medications are known to cause a wide range of liver injury from a mild hepatocellular-cholestatic injury pattern to acute/subacute liver failure. Terbinafine is one of the antifungals that have been associated with such liver injuries. We report a case of terbinafine-induced severe liver failure requiring liver transplantation.

PMID:
17192859
DOI:
10.1002/lt.21034
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center